Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 421, NWS Little Rock, AR

September 3, 2012Conway County, Faulkner County, Van Buren County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Sep 3, 2012, 5:52 PM CDT for Conway County, Faulkner County, Van Buren County, Arkansas. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2012, 5:52 PM CDT (22:52 UTC)
Expired
Sep 3, 2012, 6:30 PM CDT
In force
38 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Conway County, AR, Faulkner County, AR, Van Buren County, AR

The radar

The Little Rock radar (KLZK), 63 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 3, 6:16 PM CDTTSTM WND DMGDamascus, ARTRAINED SPOTTER REPORTED LARGE LIMBS WERE DOWN AT HIS HOUSE IN DAMASCUS. ONE LIMB FELL ON HIS HOUSE AND CAUSED MINOR DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1918 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

359 
WUUS54 KLZK 032252
SVRLZK
ARC029-045-141-032330-
/O.NEW.KLZK.SV.W.0421.120903T2252Z-120903T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
552 PM CDT MON SEP 3 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CONWAY COUNTY IN CENTRAL ARKANSAS...
  NORTH CENTRAL FAULKNER COUNTY IN CENTRAL ARKANSAS...
  SOUTHEASTERN VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS...

* UNTIL 630 PM CDT

* AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  NORTHWEST OF WHIPPLE...OR 9 MILES SOUTHWEST OF CLINTON...AND MOVING
  SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHIPPLE...            TWIN GROVES...        GUY...
  GREENBRIER...         DAMASCUS...           SOUTHSIDE...
  FORMOSA...            CULPEPPER...          BEE BRANCH...
  SODA VALLEY...        REPUBLICAN...         RABBIT RIDGE...
  OLD TEXAS...          GRAVESVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3542 9225 3536 9224 3521 9240 3547 9257
      3552 9252
TIME...MOT...LOC 2252Z 311DEG 9KT 3546 9251

$$

51
1 follow-up statement
397 
WWUS54 KLZK 032311
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
611 PM CDT MON SEP 3 2012

ARC029-032321-
/O.CAN.KLZK.SV.W.0421.000000T0000Z-120903T2330Z/
CONWAY AR-
611 PM CDT MON SEP 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CONWAY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HASMOVED OUT OF THE WARNED AREA.

LAT...LON 3542 9225 3536 9224 3521 9240 3539 9249
      3543 9248 3546 9245
TIME...MOT...LOC 2311Z 311DEG 9KT 3541 9245

$$

ARC045-141-032330-
/O.CON.KLZK.SV.W.0421.000000T0000Z-120903T2330Z/
FAULKNER AR-VAN BUREN AR-
611 PM CDT MON SEP 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
VAN BUREN AND NORTH CENTRAL FAULKNER COUNTIES UNTIL 630 PM CDT...

AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WHIPPLE...OR 11 MILES SOUTH OF CLINTON...MOVING
SOUTHEAST AT 10 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  WHIPPLE...            TWIN GROVES...        GUY...
  GREENBRIER...         DAMASCUS...           SOUTHSIDE...
  SODA VALLEY...        REPUBLICAN...         RABBIT RIDGE...
  OLD TEXAS...          GRAVESVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3542 9225 3536 9224 3521 9240 3539 9249
      3543 9248 3546 9245
TIME...MOT...LOC 2311Z 311DEG 9KT 3541 9245

$$

51

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:50 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Sep 3, 2:50 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
250 PM CDT MON SEP 3 2012

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
CLEAR CONDITIONS CURRENTLY PREVAIL ACROSS THE FORECAST AREA. HEAT
INDEX VALUES RANGE FROM 105 10 110 ACROSS THE SOUTHERN 2/3 OF THE
FORECAST AREA. SIMILAR CONDITIONS ARE EXPECTED FOR TUESDAY AFTERNOON.

SEVERAL ROUNDS OF CONVECTIVE COMPLEXES ARE EXPECTED TO FORM AND
MOVE EAST ACROSS THE CENTRAL PLAINS DURING THIS PERIOD...WHICH
COULD AFFECT EXTREME NORTHERN SECTIONS OF THE CWA A SLIGHTLY MORE
PRONOUNCED CHANCE FOR CONVECTION APPEARS LATE IN THE PERIOD...AS A
COLD FRONT APPROACHES FROM THE NORTH. A MUCH MORE SUBSTANTIAL
FRONT WILL CLOSELY FOLLOW...

&&

.LONG TERM...SUNDAY THROUGH MONDAY
...FALL-LIKE WEATHER LOOKS TO BE IN STORE FOR ARKANSAS THIS
COMING WEEKEND.

BY FRI MORNING...UPPER LEVEL FLOW ACROSS THE CONUS WILL HAVE
TRANSITIONED TO A MORE ZONAL PATTERN WITH A MUCH LESS PRONOUNCED
UPPER RIDGE OVER THE SOUTHWEST CONUS. MOVING INTO THE WEEKEND A
STRONG UPPER TROUGH WILL CARVE OUT A HOME ACROSS THE EASTERN HALF OF
THE UNITED STATES THANKS TO A STRONG UPPER WAVE MOVING SOUTH OUT OF
THE NRN ROCKIES AND ACROSS THE PLAINS. THIS WILL LEAVE ARKANSAS
BENEATH NORTHERLY UPPER LEVEL FLOW SUNDAY...AND MONDAY TO A LESSER
EXTENT.

AT THE SURFACE...A STALLED COLD FRONT WILL LINGER IN THE NRN HALF OF
THE STATE FRIDAY...THEN PUSH THROUGH EARLY SATURDAY. WILL HAVE AT
LEAST A CHANCE OF SHOWER/TSTMS BOTH FRI AND SAT...THOUGH THE BEST
CHANCES WILL BY FAR BE LATE FRI NIGHT AND SAT AS STRONG UPPER ENERGY
PRODUCES WIDESPREAD SHOWERS AND THUNDERSTORMS.

AS PREVIOUS SHIFT MENTIONED...MODELS ARE HINTING AT GOOD RAINFALL
AMOUNTS WITH THE STALLED FRONT THU NIGHT AND FRI...THEN ANOTHER GOOD
CHUNK OF RAINFALL LATE FRI NIGHT AND SAT AS THE FRONT PUSHES
THROUGH. CURRENTLY MODELS ARE NOT PREDICTING ENOUGH PRECIPITATION TO
PRODUCED WIDESPREAD FLOODING...BUT WILL NEED TO MONITOR THIS AS THE
WEEK GOES ON AS THE FRONT WILL BE IN THE REGION FOR OVER 24HRS.

FINALLY...FALL-LIKE WEATHER IS IN STORE FOR THE WEEKEND.
AFOREMENTIONED COLD FRONT WILL USHER IN AN AIR MASS THAT WILL
PRODUCE HIGHS IN THE UPPER 70S TO LOW 80S ON SUN AND MON. OVERNIGHT
LOWS IN THE 50S CAN BE EXPECTED SAT AND SUN NIGHTS...WITH SOME
LOCATIONS UP NORTH POSSIBLY FALLING INTO THE UPPER 40S. THIS WILL BE
A WELCOME CHANGE INDEED.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     71  98  74  97 /  10  10  20  30
CAMDEN AR         76 102  75 100 /   0  10  10  20
HARRISON AR       71  99  72  95 /   0  20  20  30
HOT SPRINGS AR    76 102  76 100 /   0  10  10  20
LITTLE ROCK   AR  76 101  77  99 /  10  10  10  20
MONTICELLO AR     78 100  78  99 /  10  10  10  20
MOUNT IDA AR      72 102  73  99 /   0  10  10  10
MOUNTAIN HOME AR  70  99  74  96 /   0  20  20  30
NEWPORT AR        72  97  76  95 /  10  10  20  30
PINE BLUFF AR     76  99  76  98 /  10  10  10  20
RUSSELLVILLE AR   75 104  76 101 /   0  10  10  20
SEARCY AR         74  97  75  97 /  10  10  20  20
STUTTGART AR      75  97  76  97 /  10  10  10  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR ARKANSAS-BRADLEY-
CALHOUN-CLARK-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-
GARLAND-GRANT-HOT SPRING-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MONROE-MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-
SALINE-SCOTT-WHITE-WOODRUFF-YELL.

&&

SHORT TERM...55 / LONG TERM...64
Hazardous weather outlook, Sep 3, 5:00 AM CDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON SEP 3 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT MON SEP 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 110 DEGREES OVER
MUCH OF CENTRAL AND SOUTHERN ARKANSAS DUE TO THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY. FOR THIS REASON...A HEAT ADVISORY
HAS BEEN ISSUED FOR CENTRAL AND SOUTHERN ARKANSAS. OVER THE NORTHERN
PORTION OF THE STATE...HEAT INDEX VALUES WILL RANGE FROM 100 TO 105
DEGREES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAT INDEX VALUES OF 105 TO 110 DEGREES WILL BE CONTINUE OVER MUCH
OF CENTRAL AND SOUTH ARKANSAS ON TUESDAY. A HEAT ADVISORY WILL
REMAIN IN EFFECT FOR THESE AREAS THROUGH TUESDAY EVENING.

TEMPERATURES WILL BE SLIGHTLY COOLER ON WEDNESDAY...AS CLOUDS
INCREASE AHEAD OF AN APPROACHING FRONTAL BOUNDARY.

THE BOUNDARY AND SEVERAL WAVES MOVING THROUGH AND INTERACTING WITH
IT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION
WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 8:18 PM CDTHeat AdvisoryLZKArkansas, Bradley, Calhoun, Clark, Cleburne, Cleveland and 25 more71 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.